Tennessee, 2007

Damaging Wind in Tennessee, June 24, 2007

June 24, 2007 · NWS MEG · 1 event in 1 county or zone

An upper level disturbance moved through West Tennessee during the early afternoon hours of June 24, 2007. The disturbance interacted with deep moisture producing showers and thunderstorms over the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

An upper level disturbance moved through West Tennessee during the early afternoon hours of June 24, 2007. The disturbance interacted with deep moisture producing showers and thunderstorms over the area. Some of the thunderstorms became severe producing damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 24, 8:15 AM CST, 3 hours 10 minutes earlier.

Area forecast discussion, Jun 24, 8:15 AM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
915 AM CDT SUN JUN 24 2007

DISCUSSION...12Z UPPER AIR ANALYSIS DEPICT A BROAD TROUGH AXIS
STRETCHING FROM THE OHIO VALLEY BACK THROUGH THE WESTERN MISSISSIPPI
VALLEY AND SOUTHERN PLAINS ALONG WITH DEEP LOW LEVEL MOISTURE ACROSS
THE LOWER MISSISSIPPI VALLEY. KNQA WSR-88D RADAR SHOWS A BROAD AREA
OF RAIN SHOWERS AFFECTING MUCH OF NORTHEAST ARKANSAS AND THE
NORTHWEST TIP OF TENNESSEE. SHORT TERM MODEL SOUNDINGS INDICATE
CAPPING INVERSION IS NON-EXISTENT AT THIS POINT AND CONVECTIVE
ACTIVITY SHOULD BEGIN TO INCREASE IN COVERAGE OVER THE NEXT FEW
HOURS WITH DAYTIME HEATING. WILL UPDATE FORECAST TO RAISE POPS FOR
TODAY WITH CATEGORICAL POPS PRIMARILY NORTH OF I-40 AND CHANCE POPS
ACROSS PORTIONS OF NORTH MISSISSIPPI. LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE AS PRECIPITABLE WATER VALUES APPROACH 2 INCHES.

UPDATED GRIDS WILL BE PUBLISHED SHORTLY.

.PREV DISCUSSION...ISSUED 216 AM CDT SUN JUN 24 2007

FAIRLY AMPLIFIED AND PROGRESSIVE UPPER PATTERN OVER THE U.S. FOR
LATE JUNE. EARLY MORNING GOES WATER VAPOR IMAGERY SHOWED A LONGWAVE
RIDGE CENTERED OVER THE CENTRAL PLAINS. AS HAS BEEN THE CASE FOR THE
PAST SEVERAL DAYS...A WEAK CUT OFF LOW / SHEAR AXIS WAS NOTED
EXTENDING FROM WESTERN AR INTO WESTERN TX. THIS FEATURE HAS
INTERACTED WITH DEEPER SUBTROPICAL MOISTURE TO DEVELOP NUMEROUS
THUNDERSTORMS OVER OK...AR AND TX.

THE SHEAR AXIS WILL BE SUFFICIENTLY CLOSE TO THE MIDSOUTH TO
TOUCH OFF SCATTERED SHOWERS AND ISOLATED STORMS AGAIN TODAY AND
MONDAY. WITH SURFACE DEWPOINTS IN THE UPPER 60S...EXPECT CONVECTIVE
TEMPS TO BE EASILY REACHED. WEAK WINDS ALOFT SHOULD RESULT IN SLOW
MOVEMENT AND PERHAPS A RISK OF PULSE SEVERE.

FOR TUESDAY AND WEDNESDAY...IT APPEARS THAT STRONGER DEEP LAYER
SOUTHERLY FLOW WILL DEVELOP OVER THE MIDSOUTH...FOCUSED BY A
PERSISTENT UPPER LOW OVER TX...AND AN UPPER RIDGE CENTERED OVER
THE MID ATLANTIC SEABOARD. THE GFS SUGGESTS SOME EMBEDDED WEAK
ENERGY LIFTING FROM THE WESTERN GULF INTO THE MIDSOUTH...HELPING
TO ORGANIZE DEEP CONVECTION A LITTLE BETTER AND BUMPING RAIN
CHANCES SLIGHTLY.

THE AFOREMENTIONED UPPER RIDGE WILL LIFT FROM THE MIDATLANTIC
SEABOARD...OFF SHORE LATE IN THE WEEK. A DEVELOPING LONGWAVE TROF
OVER EASTERN CANADA WILL BRING NORTHWEST FLOW ALOFT INTO THE
MIDSOUTH...RATHER STRONG NORTHWEST FLOW FOR LATE JUNE/EARLY JULY.
A SURFACE FRONTAL PASSAGE IS ANTICIPATED TO ARRIVE THURSDAY NIGHT.
SLIGHTLY DRIER CONTINENTAL AIR WILL LIKELY FLOW INTO THE
MIDSOUTH...AND REMAIN IN THE AREA INTO NEXT WEEKEND.

PWB

&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 24, 8:23 AM CST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
923 AM CDT SUN JUN 24 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251630-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
923 AM CDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

LOCALLY HEAVY RAINFALL OF 2 TO 4 INCHES CAN BE EXPECTED MAINLY THIS
MORNING NORTH OF A FORREST CITY AR TO DYERSBURG TN LINE. THIS MAY
CAUSE SOME MINOR FLOODING.

A FEW STRONG THUNDERSTORMS MAY OCCUR ACROSS THE ENTIRE MIDSOUTH
BETWEEN 11 AM AND 8 PM CDT. GUSTY WINDS UP TO 50 MPH...SMALL
HAIL...AND LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES ARE THE MAIN
HAZARDS EXPECTED. HOWEVER...ONE OR TWO STORMS MAY BRIEFLY
APPROACH SEVERE LIMITS...PRODUCING HAIL TO PENNY SIZE AND
WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE REQUIRED FOR BRIEF PERIODS TODAY FOR HEAVY RAIN
AND/OR STRONG THUNDERSTORMS.

MBS

In the hours before

Special weather statement, Jun 24, 9:41 AM CST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1041 AM CDT SUN JUN 24 2007

TNZ050-241630-
HAYWOOD TN-
1041 AM CDT SUN JUN 24 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...HAYWOOD COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES WEST OF BROWNSVILLE AT 1041 AM CDT...
MOVING NORTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN HAYWOOD COUNTY...INCLUDING THE CITY OF BROWNSVILLE...SHOULD
MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 24, 10:13 AM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1113 AM CDT SUN JUN 24 2007

TNZ020-051-052-241700-
CROCKETT TN-GIBSON TN-MADISON TN-
1113 AM CDT SUN JUN 24 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...CROCKETT...GIBSON AND MADISON
COUNTIES.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 6 MILES NORTHEAST OF BELLS AT 1113 AM CDT...
MOVING EAST AT 25 MPH.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CROCKETT...GIBSON AND MADISON COUNTIES...INCLUDING THE
CITIES OF HUMBOLDT AND MILAN...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 24, 10:36 AM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1136 AM CDT SUN JUN 24 2007

TNZ004-021-241730-
CARROLL TN-HENRY TN-
1136 AM CDT SUN JUN 24 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...CARROLL AND HENRY COUNTIES.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER ATWOOD AT 1136 AM CDT...MOVING NORTHEAST
AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CARROLL AND HENRY COUNTIES...INCLUDING THE CITIES OF
HUNTINGDON...MCKENZIE AND PARIS...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 24, 10:57 AM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1157 AM CDT SUN JUN 24 2007

TNZ004-241745-
HENRY TN-
1157 AM CDT SUN JUN 24 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...HENRY COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF ROUTON AT 1157 AM CDT...
MOVING NORTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN HENRY COUNTY...INCLUDING THE CITY OF PARIS...SHOULD MONITOR
THIS STORM CLOSELY..

The radar

The Paducah radar (KPAH), 122 km away, was scanning. The volume nearest the first event began at 17:27 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Carroll

When
June 24, 11:25 AM CST to 11:30 AM CST
Where
Carroll County, 3 mi W of Huntingdon
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
36.000, -88.474

Straight line winds knocked down some trees on Highway 77/70 Alternate.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41744.